Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS Nashville, TN

July 16, 2005Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2005, 8:24 PM CDT for Giles County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2005, 8:24 PM CDT (01:24 UTC)
Expired
Jul 16, 2005, 9:00 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 170124
SVROHX
TNC055-170200-
/O.NEW.KOHX.SV.W.0182.050717T0124Z-050717T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
824 PM CDT SAT JUL 16 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GILES COUNTY IN TENNESSEE

* UNTIL 900 PM CDT

* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ELKTON...OR ABOUT
  12 MILES SOUTH OF PULASKI...AND MOVING NORTHEAST AT 20 MPH.

* TOWNS IN THE PATH OF THIS STORM INCLUDE ELKTON AND FRANKEWING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3502 8711 3494 8692 3525 8667 3536 8692
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:46 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 16, 3:46 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT SAT JUL 16 2005

.DISCUSSION...
BEST COVERAGE OF MID AFTERNOON PRECIPITATION IN THE PLATEAU TODAY. TO
THE WEST...THERE HAS BEEN SOME AFTERNOON HEATING AND EXPECT THIS TO
DRIVE SCATTERED CONVECTION THIS EVENING...TAPERING OFF TO A SLIGHT
CHANCE AFTER MIDNIGHT.

12Z MODELS SHOW LINGERING UPPER LOW OVER THE UPR MS VLY LIFTS NORTH
TONIGHT...INTO THE GREAT LAKES REGION. SURFACE BOUNDARY FROM THE OHIO
VLY INTO THE MID MS VLY WILL WEAKEN AS A RESULT. H5 HEIGHTS WILL
INCREASE A LITTLE TONIGHT AND SUNDAY. MOISTURE PROGS REMAIN HIGH WITH
MOSTLY CLOUDY SKIES EXPECTED THROUGH 17/18Z. MAV CONTINUES WITH HIGH
RAIN CHANCE AND OVERCAST SKIES. LOWERED RAIN CHANCE ONE CATEGORY
TONIGHT...SCATTERED COVERAGE WITH DIURNAL HEATING SUNDAY.

MODELS SHOW SURFACE HIGH PRESSURE APPROACHING THE MIDWEST ON MONDAY.
GFS/ETA SHOW FRONTAL BOUNDARY GETTING INTO THE OHIO VALLEY REGION
MONDAY NIGHT. INCREASED SHOWER/THUNDERSTORM CHANCE ON TUESDAY...WITH
SURFACE CONVERGENCE FURTHER SOUTH FROM EARLIER MODEL RUNS. DRIER AIR
BEHIND FRONT...BUT THE BULK OF IT STAY NORTH INTO THE GREAT LAKES
REGION. THIS WILL KEEP A LOW RAIN CHANCE IN THE EXTENDED...UNTIL A
RIDGE WEST MOVES IN AND CAPS THE PRECIPITATION CHANCE OFF THURSDAY
NIGHT THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    72  86  72  90 /  40  50  30  40
CLARKSVILLE  72  87  72  90 /  50  60  40  40
CROSSVILLE   70  80  69  84 /  40  40  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04
Hazardous weather outlook, Jul 16, 5:30 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUL 16 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP
ACROSS THE AREA. WHILE MOST STORMS WILL BE WEAK IN NATURE...THERE IS
A SMALL POSSIBILITY THAT A STORM OR TWO COULD REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

07

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.